MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation of a hole cannot be confirmed.Based on the information available, a conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient visited the hospital because his inflatable penile prosthesis (ipp) did not work properly.Two weeks later, the patient underwent surgery, and a hole was identified in the left cylinder.As a result, both cylinders and the pump were replaced during the procedure.The cause of the cylinder hole was not detailed by the hospital.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.Both cylinders were microscopically examined and leak tested.Microscope inspection revealed that the first cylinder had broken fabric threads from wear in the middle and distal end, as well as wear at the fold in the middle region.The first cylinder passed the leakage test.The second cylinder showed broken fabric threads from wear in the proximal end and middle region, along with a pinhole leak consistent with sharp instrument damage at the proximal end.The standard inflate/deflate pump was also microscopically examined and leak tested.Inspection revealed that the kink resistant tubing (krt) was worn to the filament and the outer layer of the pump bulb was worn from friction against the pump strain relief krt junction.Additionally, scaling was observed on the outside surface of the pump.The pump passed the leakage test.Based on the available information, the reported cylinder perforation could not be confirmed as a primary event.However, multiple wear-related conditions were identified that could contribute to a mechanical issue, including the broken fabric threads in both cylinders and wear on the pump bulb surface.Therefore, a clear probable cause for the reported event could not be established, and a conclusion code of cause not established has been assigned.
 
Event or Problem Description

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22501958
Report Number2124215-2025-46040
Device Sequence Number7013430
Product Code JCW
UDI-Device Identifier00878953003795
UDI-Public(01)00878953003795(17)200921(10)104645001
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/21/2020
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number104645001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale